Impact Factor

Christos Efthymiopoulos

Soranou Efessiou 4, GR-11527, Athens, Greece
Research Center for Astronomy and Applied Mathematics, Academy of Athens, Athens


Efthymiopoulos C., Bountis A., Manos T.
Explicit construction of first integrals with quasi-monomial terms from the Painlevé series
2004, vol. 9, no. 3, pp.  385-398
The Painlevé and weak Painlevé conjectures have been used widely to identify new integrable nonlinear dynamical systems. For a system which passes the Painlevé test, the calculation of the integrals relies on a variety of methods which are independent from Painlevé analysis. The present paper proposes an explicit algorithm to build first integrals of a dynamical system, expressed as "quasi-polynomial" functions, from the information provided solely by the Painlevé–Laurent series solutions of a system of ODEs. Restrictions on the number and form of quasi-monomial terms appearing in a quasi-polynomial integral are obtained by an application of a theorem by Yoshida (1983). The integrals are obtained by a proper balancing of the coefficients in a quasi-polynomial function selected as initial ansatz for the integral, so that all dependence on powers of the time $\tau = t – t_0$ is eliminated. Both right and left Painlevé series are useful in the method. Alternatively, the method can be used to show the non-existence of a quasi-polynomial first integral. Examples from specific dynamical systems are given.
Citation: Efthymiopoulos C., Bountis A., Manos T.,  Explicit construction of first integrals with quasi-monomial terms from the Painlevé series, Regular and Chaotic Dynamics, 2004, vol. 9, no. 3, pp. 385-398

Back to the list